74 year old male with diabetes has been hiccuping for over two days. His medication is antus 100 units 40 units daily, sinoppil 20mg 1 tablet daily, feditab cr 60mg 1 tablet daily and asprin 325 mg 1 tablet a day. He recently fell on his right knee. His

Problem. That can really be a problem and wear you out. The known most effective treatments are a drug called thorazine (chlorpromazine) and also nitrous-oxide gas. Simple if you have a really good relationship with your dentist. See if he will let you get on the nitrous unit for about 10 minutes. If not, then oral or injection thorazine (chlorpromazine) requires a doctor visit. Some emergency rooms will use nitrous.
The. The most common cause of long term hiccups is damage or irritation of the vagus or phrenic nerves, which control the muscles of the diaphragm. The other cause could be damage to the central nervous system (i.e. Traumatic brain injury, stroke) which can disrupt your body's normal control of the hiccup reflex. Yes, the fall could have triggered nerve damage in each of these systems. Since the hiccups can be a result of a traumatic brain injury, it is crucial this man sees his doctor. It is also worth exploring why he lost his balance in the first place.